4th December 2013 Ablation update

After having the ablation my heart rate was constantly going high and this was caught on an ECG at my doctors . As per the instructions from the hospital I emailed this information to the arrhythmia nurses at the John Radcliffe.

Firstly they took me off flecainide - heart rate was still playing up.

Then, just over 2 weeks ago, I was prescribed amiodarone.

Week 1 I was to take 3 x 200mg daily along with the Tildiem I was already taking.

Week 2 stop the Tildiem and reduce amiodarone to 2 x 200g daily.

Week 3 reduce amiodarone to 1 x 200mg daily until further notice.

I was also put on the waiting list for a second ablation (to give me a head start before going for my 12 week check up - whenever that is!!!).

The amiodarone seem to be working through week 2 but since Friday when I reduced the dose for the final time I've been having more episodes.

Hopefully it will get used to the lower dose and even more hopefully I will not develop any of the horrendous side effects listed with the drug information or detailed by various other AFers on this group.

I've got my fingers crossed!!!!

3 Replies

  • Dont worry too much about the side effects of Amiodarone. I was on it for over 3 years with no side effects at all. My broth was on it for 10 years with no ill effects. Sounds like you will not be on it long enough for the more serious side effects to get hold, even if they would do at all.

  • Thank you for your reply gerryatriq.

    I'm not worrying too much as I was told, by the hospital, that I would have to persevere with it over the first couple of weeks as it would take some getting used too - as far as I concerned its been like taking ordinary paracetamol, no problem at all :D

  • It can take 3 months or more for the heart to settle down after an ablation so give it time and hopefully things will settle down


You may also like...